MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LENS 4K CCU WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LENS 4K CCU WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72205059
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl the glass in the in the port of the lens 4k camera controller was cracked, light was not available.The procedure was completed using a smith and nephew back up device with a delay greater than 30 minutes.The patient was anesthetized during the delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).The reported device was received for evaluation.Visual inspection of the returned device noted residue and crack on the light rod surface.Functional evaluation revealed diminished light from the light source due to the residue buildup.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause for crack has been associated with unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.The root cause for optical problem has been associated with a failure to follow instructions.Factors which could have contributed to the reported event include use of a damp light guide cable leaving residue on the glass rod assembly.The residue can act as a color filter or an obstruction to the light emitted from the light engine.No containment or corrective actions are recommended at this time.

Brand Name
LENS 4K CCU WIFI VERSION
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16862104
Report Number1643264-2023-00169
Device Sequence Number5420685
Product Code GCJ
UDI-Device Identifier00885556720844
UDI-Public00885556720844
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K191177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205059
Device Catalogue Number72205059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer10/08/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown